Alert archive / Missouri / Tornado Warnings in 2005
Tornado Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jun 13, 2005, 7:35 PM CDT for Phelps County, Missouri. It was in force for 29 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 13, 2005, 8:04 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Phelps County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:48 PM CDT | FUNNEL CLOUD | Newburg, MO | |
| Jun 13, 7:48 PM CDT | FUNNEL CLOUD | Newburg, MO | |
| Jun 13, 7:53 PM CDT | FUNNEL CLOUD | 1 Nw Rolla, MO | |
| Jun 13, 7:53 PM CDT | FUNNEL CLOUD | 1 Nw Rolla, MO | |
| Jun 13, 7:55 PM CDT | TSTM WND DMG | St James, MO | SEVERAL LARGE TREES UPROOTED DEBRIS REPORTED IN THE AIR. POSSIBLE TORNADO. REPORTED BY OFF DUTY NWS EMPLOYEE. |
| Jun 13, 7:55 PM CDT | TSTM WND DMG | St James, MO | SEVERAL LARGE TREES UPROOTED DEBRIS REPORTED IN THE AIR. POSSIBLE TORNADO. REPORTED BY OFF DUTY NWS EMPLOYEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 140035 TORSGF MOC161-140100- /O.NEW.KSGF.TO.W.0016.050614T0035Z-050614T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 735 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... PHELPS COUNTY IN CENTRAL MISSOURI. * UNTIL 800 PM CDT. * AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR DOOLITTLE...OR NEAR ROLLA...AND MOVING EAST AT 30 MPH. * THIS TORNADIC STORM WILL BE... NEAR ROLLA BY 740 PM CDT. NEAR ST. JAMES BY 755 PM CDT. THE TOWN OF NORTHWYE IS ALSO IN THE PATH OF THIS TORNADIC STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3804 9190 3792 9191 3787 9154 3807 9154 $$ RUNNELS
2 follow-up statements
000 WWUS53 KSGF 140049 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 747 PM CDT MON JUN 13 2005 MOC161-140100- /O.CON.KSGF.TO.W.0016.000000T0000Z-050614T0100Z/ PHELPS MO- 747 PM CDT MON JUN 13 2005 ...A TORNADO WARNING CONTINUES FOR PHELPS COUNTY UNTIL 800 PM CDT... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR ROLLA...AND MOVING EAST AT 30 MPH. THIS DANGEROUS STORM WILL BE... NEAR ST. JAMES BY 800 PM CDT. THE TOWN OF NORTHWYE IS ALSO IN THE PATH OF THIS TORNADO. MULTIPLE REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED BETWEEN NEWBERG AND ROLLA. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3804 9179 3792 9179 3790 9154 3807 9154 $$ RUNNELS
000 WWUS53 KSGF 140104 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 802 PM CDT MON JUN 13 2005 MOC161-140112- /O.EXP.KSGF.TO.W.0016.000000T0000Z-050614T0100Z/ PHELPS MO- 802 PM CDT MON JUN 13 2005 ...THE TORNADO WARNING FOR PHELPS COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 759 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADIC STORM WHICH PROMPTED THE WARNING HAD MOVED TO ALONG THE PHELPS AND CRAWFORD COUNTY BORDER. SEVERAL FUNNEL CLOUDS HAVE BEEN REPORTED BUT NO REPORTS OF TORNADOES HAVE BEEN RECEIVED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT FOR PHELPS COUNTY AND MUCH OF SOUTHERN MISSOURI. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 3804 9179 3792 9179 3790 9154 3807 9154 $$ RUNNELS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:25 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 13, 3:25 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT MON JUN 13 2005 .DISCUSSION... INCREASINGLY UNSTABLE CONDITIONS ARE DEVELOPING ACROSS THE FORECAST AREA THIS AFTERNOON AHEAD OF A COLD FRONT EXTENDING FROM SOUTH CENTRAL NEBRASKA TO CENTRAL OKLAHOMA. 18Z SOUNDING FOR SGF SHOWED CAPE VALUES AROUND 2800 J/KG WITH NO CAP. WIND PROFILE HAS DECENT SPEED SHEAR WITH LITTLE DIRECTIONAL SHEAR. LATEST RADAR SHOWS BROKEN LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MORGAN COUNTY SOUTHWEST TO NORTHWEST GREENE COUNTY WITH INDIVIDUAL CELLS TRAVELLING QUICKLY TO THE NORTHEAST. COORDINATED WITH SPC...TORNADO WATCH WILL BE OUT THROUGH 11 PM FOR ALL AREAS EXPECT BOURBON COUNTY. AS FOR FLASH FLOOD WATCH OVER OUR WESTERN COUNTIES...WILL LIKELY LET IT EXPIRE AT 6 PM. STILL WOULD LIKE TO WATCH FOR ADDITIONAL DEVELOPMENT ALONG THE COLD FRONT BEFORE MAKING FINAL CALL ON WHETHER OR NOT TO EXTEND. AS UPPER LOW LIFTS NORTHEAST INTO MINNESOTA TONIGHT...COLD FRONT WILL PUSH THROUGH THE REGION...FINALLY CLEARING OUT THE QUASI-RESIDENT UNSTABLE AIRMASS OVER THE REGION. EXPECT MUCH MORE BENIGN WEATHER AS PACIFIC HIGH BUILDS INTO THE REGION. TEMPERATURES ARE ONLY EXPECTED TO BE ABOUT 3-5 DEGREES COOLER THAN THE PAST FEW DAYS...BUT DEWPOINT TEMPS WILL DROP TO AROUND 60 DEGREES. AFTERNOON EARLY TUESDAY...ONLY CHANCE FOR PRECIP THROUGH FRIDAY APPEARS TO BE THURSDAY...AS A STRONG SHORTWAVE OVERRIDES UPPER RIDGE BUILDING TO OUR WEST. FOR NOW WILL ONLY CARRY SLIGHT CHANCE POPS OVER OUR EXTREME SOUTHWEST COUNTIES. LATER IN THE EXTENDED...GFS HINTS AS AN UPPER LOW DEVELOPING SOUTHWESTWARD FROM THE NORTHEAST U.S. WHICH MAY BRING OUR CHANCES FOR AT LEAST AFTERNOON STORMS BACK TO THE REGION EARLY NEXT WEEK. TERRY && .AVIATION... AN UNUSUALLY STRONG UPPER LEVEL STORM SYSTEM COMBINED WITH A COLD FRONT OVER KANSAS WILL TRIGGER SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE...PASSING THROUGH THE JOPLIN AND SPRINGFIELD AIRPORTS BETWEEN ZERO AND 4Z TONIGHT. OTHERWISE...OTHER ELEMENTS SHOULD REMAIN EITHER MVFR OR VFR OVER THE NEXT 24 HOURS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES MOZ055-056-066>068-077-078-088-093-101. .KS...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES KSZ073-097-101. WFO SGF
Hazardous weather outlook, Jun 13, 12:55 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON JUN 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/CRAMER/SAW
In the hours before
Local storm report, Jun 13, 6:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 PM FUNNEL CLOUD VERONA 36.97N 93.80W
06/13/2005 LAWRENCE MO LAW ENFORCEMENT
VERONA FD REPORTS FUNNEL CLOUDSpecial weather statement, Jun 13, 6:53 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 PM CDT MON JUN 13 2005 MOZ070-140030- PULASKI- 653 PM CDT MON JUN 13 2005 ...SIGNIFICANT WEATHER ADVISORY FOR PULASKI COUNTY UNTIL 730 PM CDT... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAYNESVILLE...OR 12 MILES NORTHWEST OF FORT LEONARD WOOD...AND MOVING NORTHEAST AT 30 MPH. PEOPLE IN NORTHERN PULASKI COUNTY...INCLUDING THE CITIES OF WAYNESVILLE...ST. ROBERT AND DIXON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RUNNELS
Local storm report, Jun 13, 7:03 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 2 E MT VERNON 37.10N 93.79W
06/13/2005 1.00 INCH LAWRENCE MO AMATEUR RADIOLocal storm report, Jun 13, 7:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL REPUBLIC 37.12N 93.48W
06/13/2005 1.00 INCH GREENE MO AMATEUR RADIO
0718 PM HAIL CHESAPEAKE 37.12N 93.68W
06/13/2005 0.88 INCH LAWRENCE MO AMATEUR RADIO
0719 PM HAIL REPUBLIC 37.12N 93.48W
06/13/2005 1.75 INCH GREENE MO LAW ENFORCEMENTLocal storm report, Jun 13, 7:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL SOUTH WEST CITY 36.52N 94.60W
06/13/2005 0.75 INCH MCDONALD MO LAW ENFORCEMENT
0726 PM HAIL SPRINGFIELD 37.20N 93.30W
06/13/2005 1.00 INCH GREENE MO NWS EMPLOYEE
SOUTH SIDE OF SPRINGFIELDLocal storm report, Jun 13, 7:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL SPRINGFIELD 37.20N 93.30W
06/13/2005 1.75 INCH GREENE MO AMATEUR RADIO
JAMES RIVER AND FFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Tornado Warning | SGF | Christian, Greene | 61 min |
| Jun 13, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 52 min |
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 51 min |
| Jun 13, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Jun 13, 7:41 PM CDT | Tornado Warning | SGF | Webster | 63 min |
| Jun 13, 7:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 51 min |
| Jun 13, 8:02 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 13, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 38 min |
| Jun 13, 8:31 PM CDT | Tornado Warning | SGF | Wright | 66 min |
| Jun 13, 8:44 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 71 min |
| Jun 13, 9:16 PM CDT | Tornado Warning | SGF | Texas | 74 min |
| Jun 13, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Jun 13, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 78 min |
| Jun 13, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
| Jun 13, 9:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 64 min |
| Jun 13, 10:09 PM CDT | Tornado Warning | SGF | Dent | 66 min |
| Jun 13, 10:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 64 min |
| Jun 13, 10:26 PM CDT | Tornado Warning | SGF | Texas | 24 min |
| Jun 13, 10:34 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 56 min |
| Jun 13, 10:41 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 34 min |
Nearby
Tornado Warnings in Missouri, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.